Update on my new immune surpressants. 

Hello! I haven’t posted in a while, I haven’t forgotten about my little corner of the Internet, I just want to write necessary posts and not fill this blog with babbling posts about nothing! I hope you all had a great Christmas, mine was lovely but very tiring – I’d be naive if I didn’t expect some fatigue over the festive period. 

I want to update you all on how I’ve been on my new immune suppressants (Azathioprine). I’ve upped my dose from 50mg to 100mg, I doubt I’ll ever go on a higher dose as my TPMT enzymes were slightly low (they are 44, I’m not entirely sure what the ‘normal’ range is). It took me a while to know what the TPMT test was for, apparently it’s testing how well the liver filters Azathioprine – something along those lines anyway. 

Having said all that, I’m tolerating the medication very well and it has lowered my headaches significantly. It’s only been the last few weeks I’ve had some but I put that down to fatigue causing them. I still get joint pain but I’m blaming the cold and damp weather for that. I haven’t had any side affects to it either which has shocked me, when I initially started treatment for Lupus I started on 400mg of Hydroxychloroquine and it made me feel so nauseous. I just thought as this is a more potent treatment there would be side affects but nope, none (happy dance!). 

I have had weekly blood tests since I started the medication and everything was fine, my liver is tolerating it. I’ve now been moved to fortnightly blood tests. I’m glad it’s now fortnightly because as you can imagine, I was getting very bored of visiting a nurse weekly to have blood taken.

The only downside to Azathioprine is I have to avoid people with colds, coughs and bugs. It’s made me observant of people – you wouldn’t believe how many grown adults don’t cover their mouths when they cough or don’t sneeze into a tissue. When I’m in the company of people and they sneeze or cough I find myself asking “are you sick?” and I have a slight internal panic when they say yes or that they’re just getting over a cold. I think that’s because people have told me they caught a cold whilst on Azathioprine and it turned into bronchitis, pneumonia or something similar and they were eventually hospitalised from it…no thank you! Keep those germs to yourself, cough and sneeze into tissues, kids. 

That’s about it from me for now! Another thing before I go, I’ve totally nailed the spelling of Azathioprine…now I just need to learn how to pronounce it properly. 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.